Alert archive / California / Hazardous Seas Warnings in 2016

Hazardous Seas Warning 14, NWS Eureka, CA

April 30, 2016

NWS Eureka, CA issued this hazardous seas warning at Apr 30, 2016, 5:47 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2016, 5:47 PM PDT (00:47 UTC)
Expired
May 1, 2016, 9:00 AM PDT
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

578 
WHUS76 KEKA 010047
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
547 PM PDT SAT APR 30 2016

PZZ450-010900-
/O.NEW.KEKA.SE.W.0014.160501T0047Z-160501T1000Z/
/O.CON.KEKA.SC.Y.0050.000000T0000Z-160501T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
547 PM PDT SAT APR 30 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

* WINDS...NORTH 15 TO 25 KT WITH GUSTS AROUND 35 KT...ESPECIALLY
  NEAR CAPE MENDOCINO AND POINT SAINT GEORGE. WINDS WILL DIMINISH
  TO 5 TO 10 KT SUNDAY.

* WAVES...LARGE STEEP WAVES N 10 TO 13 FT AT 8 SECONDS WILL SLOWLY
  SUBSIDE IN RESPONSE TO THE DECREASING TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-475-010900-
/O.CON.KEKA.GL.W.0033.000000T0000Z-160501T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
547 PM PDT SAT APR 30 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...N 25 TO 30 KT WITH GUSTS UP TO 40 KT. WINDS WILL 
  DIMINISH TO 15 TO 25 KT SUNDAY MORNING...THEN 10 TO 15 KT 
  SUNDAY AFTERNOON. 

* WAVES...LARGE STEEP WAVES N 11 TO 15 FT AT 9 SECONDS TONIGHT
  WILL SLOWLY SUBSIDE IN RESPONSE TO THE DECREASING WINDS ON
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-010600-
/O.CON.KEKA.SC.Y.0050.000000T0000Z-160501T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
547 PM PDT SAT APR 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS AROUND 35 KT...ESPECIALLY 
  NEAR CAPE MENDOCINO. WINDS WILL DIMINISH TO 5 TO 10 KT SUNDAY. 

* WAVES...LARGE STEEP WAVES N 8 TO 11 FT AT 8 SECONDS WILL SLOWLY
  SUBSIDE IN RESPONSE TO THE DECREASING WINDS TONIGHT THROUGH
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
145 
WHUS76 KEKA 010559
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1059 PM PDT SAT APR 30 2016

PZZ450-011000-
/O.EXP.KEKA.SC.Y.0050.000000T0000Z-160501T0600Z/
/O.CON.KEKA.SE.W.0014.000000T0000Z-160501T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1059 PM PDT SAT APR 30 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SUNDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

* WINDS...NORTH 5 TO 15 KT.

* WAVES...LARGE STEEP WAVES N 9 TO 12 FT AT 8 SECONDS WILL SLOWLY
  SUBSIDE OVERNIGHT THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-010700-
/O.EXP.KEKA.SC.Y.0050.000000T0000Z-160501T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
1059 PM PDT SAT APR 30 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...


$$

PZZ470-475-011000-
/O.CON.KEKA.GL.W.0033.000000T0000Z-160501T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1059 PM PDT SAT APR 30 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...N 25 TO 30 KT WITH GUSTS UP TO 35 KT. WINDS WILL
  DIMINISH TO 15 TO 25 KT SUNDAY MORNING...THEN 10 TO 15 KT SUNDAY
  AFTERNOON.

* WAVES...LARGE STEEP WAVES N 11 TO 14 FT AT 9 SECONDS TONIGHT
  WILL SLOWLY SUBSIDE IN RESPONSE TO THE DECREASING WINDS ON
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
358 
WHUS76 KEKA 011003
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 AM PDT SUN MAY 1 2016

PZZ470-475-011600-
/O.EXP.KEKA.GL.W.0033.000000T0000Z-160501T1000Z/
/O.NEW.KEKA.SC.Y.0051.160501T1003Z-160501T1600Z/
/O.EXB.KEKA.SE.W.0014.160501T1003Z-160501T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
303 AM PDT SUN MAY 1 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM THIS MORNING...

* WINDS...N 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT...
  EASING TO 10 TO 15 KT.

* WAVES...N 10 TO 12 FT AT 9 SECONDS WILL SLOWLY SUBSIDE TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ450-011115-
/O.EXP.KEKA.SE.W.0014.000000T0000Z-160501T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
303 AM PDT SUN MAY 1 2016

...HAZARDOUS SEAS WARNING WILL EXPIRE AT 3 AM EARLY THIS
MORNING...

$$
360 
WHUS76 KEKA 011600
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 AM PDT SUN MAY 1 2016

PZZ470-475-011700-
/O.EXP.KEKA.SE.W.0014.000000T0000Z-160501T1600Z/
/O.EXP.KEKA.SC.Y.0051.000000T0000Z-160501T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
900 AM PDT SUN MAY 1 2016

...HAZARDOUS SEAS WARNING HAS EXPIRED...
...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Apr 30, 3:11 PM PDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 30, 3:11 PM PDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
311 PM PDT SAT APR 30 2016

.SYNOPSIS...DRY AND WARMER WEATHER CONDITIONS ARE EXPECTED THROUGH
THE WEEKEND AS HIGH PRESSURE REBUILDS OVER THE REGION. COOLER AND
UNSETTLED WEATHER CONDITIONS WITH A CHANCE OF SHOWERS WILL RETURN
BY THE MIDDLE OF THE COMING WEEK.

&&

.DISCUSSION...COASTAL AREAS WILL REMAIN SUNNY THROUGH THE
REMAINDER OF THE AFTERNOON BUT THE GUSTY NORTHERLIES WILL
PERSIST AS THE SURFACE PRESSURE GRADIENT REMAINS A BIT TIGHT
JUST OFF THE COAST. AN UPPER RIDGE OF HIGH PRESSURE WILL SHARPEN
OVER THE EXTREME E PACIFIC OVER THE NEXT DAY OR SO...AS A
RESULT...TEMPERATURES WILL BEGIN TO WARM ACROSS THE REGION TODAY
THROUGH SUNDAY AS FLOW BECOMES A LITTLE MORE OFFSHORE TONIGHT AND
SUNDAY. THE POTENTIAL FOR MAX TEMPERATURES TO RISE INTO THE UPPER
60S TO MID 70S INCREASES FOR SUNDAY AND MONDAY WHILE INLAND
TEMPERATURES WILL RISE INTO THE LOWER 80S ON SUNDAY...WITH A FEW
LOCATIONS REACHING THE MID 80S. ALTHOUGH OFFSHORE FLOW WILL
COMMENCE TONIGHT SOME SOUTHERLY STRATUS MAY SNEAK INTO THE COASTAL
AREAS SUNDAY NIGHT INTO MONDAY...BUT THIS SHOULD BE FAIRLY
LOCALIZED AND BRIEF WITH A FAIR AMOUNT OF SUNSHINE STILL EXPECTED
DURING THE DAY TIME HOURS. THE UPPER RIDGE WILL SHIFT E EARLY
NEXT WEEK AS A LOW PRESSURE TROF DIGS OVER THE E PACIFIC. AN OMEGA
BLOCK PATTERN WILL DEVELOP OVER THE ROCKIES. THIS WILL BRING
TEMPERATURES BACK DOWN TO MORE SEASONAL LEVELS BY MID-WEEK. ENOUGH
MOISTURE AND INSTABILITY WILL BE IN PLACE TO BRING CHANCES FOR
SHOWERS ACROSS MAINLY INLAND PORTIONS OF THE AREA. HAVE CONTINUED
TO INCLUDE ISOLATED THUNDERSTORMS OVER THE INTERIOR AS WELL. A FEW
STORMS MAY DEVELOP TUESDAY AFTERNOON OVER THE EXTREME NE PORTION
OF THE AREA WITH ANY STORMS MOVING NE-E OUT OF THE AREA. CAPE
AREAS ARE VERY NARROW DURING THIS PERIOD. SLIGHTLY BETTER CHANCES
FOR STORMS ARE EXPECTED ON WEDNESDAY AFTERNOON WITH DEEPER
AVAILABLE CAPE. A FEW THUNDERSTORMS ARE AGAIN POSSIBLE ON THURSDAY
AFTERNOON...AND SLOW NE-SW STORM MOTION MAY ALLOW FOR A STRAY
STORM TO DRIFT BACK TOWARD THE COAST BEFORE WEAKENING. INSTABILITY
WILL DECREASE LATE IN THE WEEK...WITH DECREASING RAIN CHANCES AND
NO THUNDERSTORMS ANTICIPATED. JT/SEC

&&

.AVIATION...WIDESPREAD VFR CONDITIONS WILL CONTINUE ALTHOUGH AT
LEAST ANOTHER 6 TO 12 HOURS OF GUSTY NORTHERLIES CAN BE EXPECTED
ALONG THE COAST. THE NEXT COUPLE OF NIGHTS MAY SEE SOME BRIEF AND
LOCALIZED AREAS OF LOW CLOUDS AND FOG BUT TOWARD MID WEEK SOME
LIGHT OFFSHORE FLOW SHOULD BRING BACK A 2 DAY WINDOW OF VFR.

&&

.MARINE...STRONG HIGH PRESSURE WILL MAINTAIN GALES OFFSHORE AND
LARGE, STEEP WAVES TONIGHT. WINDS WILL BEGIN TO DECREASE EARLY
SUNDAY MORNING AS THE RIDGE OF HIGH PRESSURE OFFSHORE BREAKS DOWN
AND ALLOWS THE PRESSURE GRADIENT ACROSS THE COASTAL WATERS TO RELAX.
STEEP WAVES WILL GRADUALLY SUBSIDE IN RESPONSE TO THE DECREASING
WINDS ON SUNDAY. WE WILL NEED TO CONSIDER ISSUING A SMALL CRAFT
ADVISORY AND/OR HAZARDOUS SEAS WARNING AFTER THE GALES EXPIRE EARLY
SUNDAY MORNING. BY EARLY NEXT WEEK WINDS WILL BECOME LIGHT AND
SOUTHERLY WHILE THE SEA STATE WILL BE DOMINATED BY A MIDDLE PERIOD
NW SWELL. HIGH PRESSURE WILL BUILD TOWARDS THE WEST COAST LATE NEXT
WEEK WHICH WILL CAUSE FRESH NORTH WINDS TO DEVELOP ONCE AGAIN. KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 11 PM PDT THIS EVENING FOR PZZ450-455.

     GALE WARNING UNTIL 3 AM PDT SUNDAY FOR PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA

FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, Apr 30, 5:56 AM PDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
556 AM PDT SAT APR 30 2016

CAZ001-002-011300-
REDWOOD COAST-MENDOCINO COAST-
556 AM PDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-004-076-011300-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
556 AM PDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON
AND EVENING HOURS TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:03 AM PDTSmall Craft AdvisoryEKA6 hr

Nearby

Hazardous Seas Warnings in California, 2016Every hazardous seas warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.